Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Time of taking medication.. Very important?
May 10, 2001

I am on a combination of Ritonavir (2x100mg pd), Combivir (2x1 cap) and Crixivan (2x800mg pd).. When I started the therapy 9 months ago I had a VL of 1.000.000.000+ (sorry, don't know the proper notation).. this dropped to -500 (undetectable by dutch standards..) within 3 months..

The last few months I have not been so faithful to the time of taking my pills. This means that a lot of times I take them 'around' the time I should take them. This means that I should take them at 01:00PM and 01:00AM but in reality I take them late by 15 minutes to 1 hour regularly. I do however allways take them and never miss a dose. I am now worried of becoming resistant already to one of the medicines. Testing is in one month. Can you tell me how bad it is to take medication late by 15 min-1 hour ??

Thanks,

Ron Netherlands

Response from Dr. Boyle

The regimen you are on is somewhat forgiving regarding being late with doses. Adding ritonavir boosts indinavir trough levels significantly. This boosting makes it less likely that a small variation in dosing schedule (that is, taking the dose an hour or so later than usual) will lead to viral replication and resistance. It sounds like you are doing well with taking your medications. As you know, taking every dose is the key to success. The slight variations in timing of the doses shouldn't cause any problems. Keep up the excellent work!



Previous
What does this mean from here!
Next
Neuropathy

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement